Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 79, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 30, 2015, 1:14 PM CDT for 4 parishes in Louisiana. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2015, 1:14 PM CDT (18:14 UTC)
- Expired
- Jun 30, 2015, 1:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Allen Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Jefferson Davis Parish, LA
The radar
The Lake Charles radar (KLCH), 33 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 1:45 PM CDT | TSTM WND DMG | 5 Sse Ragley, LA | TREE DOWN ON GAYTINE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3789 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
060 WUUS54 KLCH 301814 SVRLCH LAC003-011-019-053-301845- /O.NEW.KLCH.SV.W.0079.150630T1814Z-150630T1845Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 114 PM CDT TUE JUN 30 2015 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CALCASIEU PARISH IN SOUTHWESTERN LOUISIANA... NORTHWESTERN JEFFERSON DAVIS PARISH IN SOUTHWESTERN LOUISIANA... SOUTHEASTERN BEAUREGARD PARISH IN SOUTHWESTERN LOUISIANA... SOUTHWESTERN ALLEN PARISH IN SOUTHWESTERN LOUISIANA... * UNTIL 145 PM CDT * AT 113 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GILLIS...OR NEAR MOSS BLUFF...AND MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... REEVES...RAGLEY...MOSS BLUFF...GILLIS... LONGVILLE AND TOPSY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3028 9315 3038 9338 3070 9334 3047 9296 TIME...MOT...LOC 1813Z 218DEG 24KT 3037 9325 $$ 25
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 12:54 PM CDT, 20 minutes earlier.
Area forecast discussion, Jun 30, 12:54 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1254 PM CDT TUE JUN 30 2015 .DISCUSSION... FOR 18Z TAF ISSUANCE. && .AVIATION... LOCAL 88DS SHOW THUNDERSTORM COVERAGE INCREASING WITH TIME TODAY...ESPECIALLY OVER THE SRN 1/2 OF THE AREA ATTM...THEREFORE THESE SITES WERE INITIATED WITH A VCTS/TEMPO MENTION FOR MUCH OF THE AFTERNOON. EXPECT SHOWERS/STORMS TO EVENTUALLY WORK THEIR WAY UP TO KAEX BUT FOR NOW HAVE ONLY INCLUDED A VCTS...WILL INSERT TEMPO/PREVAILING WORDING ONCE WE GET A BETTER FEEL FOR CONVECTIVE LOCATION. THEREAFTER NO SIGNIFICANT CHANGES WERE MADE WITH VFR CONDITIONS PREVAILING...COULD BE SOME LOWER CEILINGS LATER TONIGHT BUT THESE CAN BE HANDLED LATER. 25 && .PREV DISCUSSION... /ISSUED 920 AM CDT TUE JUN 30 2015/ UPDATE...CONVECTION IS ALREADY POPPING UP ALONG THE COAST THIS MORNING AHEAD OF A SHORT WAVE THAT IS MOVING INTO THE AREA FROM THE NORTH. ALSO POTENTIALLY ADDING TO THE INCREASE IN STORMS IS A BOUNDARY THAT MAY DRIFT INTO THE NE SECTIONS OF THE CWA LATE THIS AFTERNOON FROM CONVECTION NEAR VICKSBURG. POPS WERE NUDGED UP SOMEWHAT FROM THE PREVIOUS FORECAST, BUT THE REMAINDER OF THE FORECAST REMAINS GENERALLY UNCHANGED AT THIS TIME. PREV DISCUSSION... /ISSUED 628 AM CDT TUE JUN 30 2015/ DISCUSSION... FOR THE 30/12Z TAF ISSUANCE. AVIATION... SMALL CLUSTER OF SHOWERS AND STORMS MOVING UP THE SOUTHEAST TEXAS COAST AND MAY HANG TOGETHER ENOUGH TO REACH KBPT THROUGH 30/14Z. WILL START KBPT WITH VCSH TO HANDLE THIS. OTHERWISE...SOME PATCHY FOG MAY CAUSE BRIEF MVFR CONDITIONS THROUGH 30/13Z AT KLCH AND KAEX. AMPLE GULF MOISTURE AND DAYTIME HEATING IS EXPECTED TO COMBINE TO BRING SCATTERED SHOWERS AND A FEW STORMS FROM LATE MORNING INTO THE AFTERNOON HOURS. WILL PLACE VCTS AT ALL TAF SITES AFTER 30/16Z TO COVER THIS. AWAY FROM THE STORMS...VFR CONDITIONS WILL PREVAIL. ANY CONVECTIVE ACTIVITY THAT DOES DEVELOP IS EXPECTED TO DISSIPATE IN THE EARLY EVENING WITH THE LOSS OF DAYTIME HEATING...OR ROUGHLY 01/02Z. RUA PREV DISCUSSION... /ISSUED 457 AM CDT TUE JUN 30 2015/ SYNOPSIS...HIGH PRESSURE BUILDING INTO THE GULF FROM THE EAST WILL PROVIDE A LIGHT SOUTHWESTERLY FLOW. THERE WILL BE SUFFICIENT MOISTURE FOR TYPICAL AIRMASS TYPE SHOWERS AND THUNDERSTORMS AFTER MID-MORNING. SHORT TERM...HEAT INDEX VALUES SEASONABLY HIGH BUT UNDER ADVISORY THRESHOLDS TODAY. WENT SLIGHTLY HIGHER ON TEMPS TODAY FROM THE GUIDANCE AS TEMPS AT H85 WILL BE ABOUT A DEGREE C HIGHER THAN YESTERDAY IN RESPONSE TO THE SWLY FLOW WITH A LACK OF CLOUD COVER DURING THE AFTERNOON. WENT ABOVE THE GFS YET BLO THE EURO ON PRECIP CHANCES...CLOSER TO THE NAM SOLUTION. PRECIP WATER VALUES ARE ABOUT NORMAL FOR THIS TIME OF YEAR...UNDER 1.8 INCHES. LONG TERM...HIGH PRESSURE BEGINS TO BUILD INTO THE AREA, IN THE LOWER TO MID LEVELS ON THURSDAY AND CONTINUES TO STRENGTHEN INTO MONDAY. WENT A BIT LOWER ON POPS IN RESPONSE...MINIMAL TO SEASONAL. SWEENEY && .PRELIMINARY POINT TEMPS/POPS... AEX 91 74 92 75 / 50 20 30 10 LCH 90 77 91 78 / 40 20 30 10 LFT 91 76 91 77 / 40 20 30 10 BPT 91 77 92 77 / 40 20 30 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 30, 5:39 AM CDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 539 AM CDT TUE JUN 30 2015 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-011045- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 539 AM CDT TUE JUN 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS FROM LATE MORNING INTO EARLY THIS EVENING. A FEW OF THESE STORMS WILL CONTAIN FREQUENT CLOUD TO GROUND LIGHTNING, SMALL HAIL, AND GUSTY WINDS. ALSO AWAY FROM THUNDERSTORMS, HEAT INDICES UP TO 105 DEGREES WILL BE POSSIBLE DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED AFTERNOON THUNDERTORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY. RAIN CHANCES SHOULD DECREASE THIS WEEKEND WITH DRY CONDITIONS EXPECTED ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SWEENEY
In the hours before
Special weather statement, Jun 30, 11:26 AM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1126 AM CDT TUE JUN 30 2015
LAZ041-073-TXZ216-301700-
CALCASIEU-WEST CAMERON-ORANGE-
1126 AM CDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CALCASIEU AND
NORTHWESTERN CAMERON PARISHES PLUS SOUTHEASTERN ORANGE COUNTY...
AT 1126 AM CDT...A STRONG THUNDERSTORM WAS NEAR BRIDGE CITY...MOVING
NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
PORT ARTHUR...WEST ORANGE AND VINTON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2999 9378 2999 9380 3000 9379 2999 9381
2998 9382 2998 9383 2999 9384 2998 9384
3000 9386 3027 9357 3003 9342 2997 9376
TIME...MOT...LOC 1626Z 240DEG 24KT 3001 9380
25Special weather statement, Jun 30, 12:30 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1230 PM CDT TUE JUN 30 2015
LAZ041-073-074-301815-
EAST CAMERON LA-CALCASIEU LA-WEST CAMERON LA-
1230 PM CDT TUE JUN 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALCASIEU AND NORTH
CENTRAL CAMERON PARISHES UNTIL 115 PM CDT...
AT 1229 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM FOREST HEIGHTS TO
HACKBERRY...AND MOVING NORTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAKE CHARLES...VINTON...STARKS...LAKE CHARLES REGIONAL AIRPORT...
GRAND LAKE...CARLYSS...EDGERLY...HEBERTS MARINA AND HACKBERRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3014 9368 3038 9369 3011 9317 2997 9327
3002 9327 3005 9328 3005 9333 2995 9334
2993 9335 2992 9334 2988 9335
TIME...MOT...LOC 1729Z 230DEG 10KT 3023 9374 2998 9342
TINGLERSpecial weather statement, Jun 30, 12:53 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1253 PM CDT TUE JUN 30 2015 LAZ030-031-041-042-074-301815- EAST CAMERON-CALCASIEU-BEAUREGARD-ALLEN-JEFFERSON DAVIS- 1253 PM CDT TUE JUN 30 2015 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CALCASIEU... NORTHEASTERN CAMERON...CENTRAL JEFFERSON DAVIS...SOUTHWESTERN BEAUREGARD AND SOUTHWESTERN ALLEN PARISHES... AT 1252 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM STARKS TO NEAR CARLYSS TO SULPHUR...AND MOVING NORTH TO NORTHEAST AT 10 MPH. WINDS IN EXCESS OF 40 MPH AND HALF-INCH HAIL ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... LAKE CHARLES...SULPHUR...WESTLAKE...WELSH...IOWA...FENTON...RAGLEY... FIELDS...MOSS BLUFF...DE QUINCY...HAYES...DEQUINCY...GILLIS... BULLER...LEBLEU SETTLEMENT...BIVENS...HOLMWOOD...BUHLER...LUNITA AND ORETTA. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3039 9369 3066 9360 3028 9265 3003 9302 TIME...MOT...LOC 1752Z 202DEG 9KT 3032 9369 3023 9341 3021 9338 25
Local storm report, Jun 30, 12:58 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1258 PM CDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM WATER SPOUT 5 SW HEBERTS MARINA 29.94N 93.33W
06/30/2015 GMZ432 LA PUBLIC
MULTIPLE PICTURES AND A VIDEO HAVE BEEN POSTED TO SOCIAL
MEDIA ALONG WITH A REPORT FROM CAMERON PD OF A WATERSPOUT
OVER CALCASIEU LAKE. TIME ESTIMATED.
0905 AM WATER SPOUT 6 S BRIDGE CITY 29.95N 93.84W
06/30/2015 GMZ430 TX PUBLIC
MULTIPLE PICTURES POSTED TO SOCIAL MEDIA OF A WATERSPOUT
OVER SABINE LAKE. TIME ESTIMATED.
1200 PM LIGHTNING HACKBERRY 29.97N 93.43W
06/30/2015 CAMERON LA LAW ENFORCEMENT
CAMERON PD REPORTED LIGHTNING STIKE TO A SQUAD CAR. TIME
ESTIMATED.
1139 AM LIGHTNING PORT NECHES 29.97N 93.94W
06/30/2015 JEFFERSON TX BROADCAST MEDIA
LIGHTNING SPLIT/BROKE OFF THE TOP OF A LARGE CYPRESS TREE
IN PORT NECHES.
&&
ATINGLERLocal storm report, Jun 30, 1:01 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
101 PM CDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 AM TSTM WND GST SULPHUR 30.23N 93.36W
06/30/2015 E40.00 MPH CALCASIEU LA TRAINED SPOTTER
40 MPH WIND GUST ESTIMATED BY A SPOTTER ALONG WITH PEA
SIZE HAIL.
&&
ATINGLERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:11 PM CDT | Special Weather Statement | LCH | Vernon | 49 min |
| Jun 29, 7:37 PM CDT | Special Weather Statement | LCH | Rapides | 38 min |
| Jun 30, 12:30 PM CDT | Special Weather Statement | LCH | Calcasieu | 45 min |
| Jun 30, 12:53 PM CDT | Special Weather Statement | LCH | Calcasieu, Jefferson Davis | 22 min |
| Jun 30, 1:17 PM CDT | Areal Flood Advisory | LCH | Calcasieu | 118 min |
| Jun 30, 1:40 PM CDT | Special Weather Statement | LCH | Allen | 50 min |
| Jun 30, 2:04 PM CDT | Special Weather Statement | LCH | Pointe Coupee | 41 min |
| Jun 30, 2:32 PM CDT | Special Marine Warning | LCH | 58 min | |
| Jun 30, 3:08 PM CDT | Special Weather Statement | LCH | Avoyelles | 52 min |
| Jun 30, 3:58 PM CDT | Special Weather Statement | LCH | Avoyelles | 32 min |
| Jun 30, 6:25 PM CDT | Special Weather Statement | LCH | St. Mary | 50 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.